SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72205885 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Perforation (2001); Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/20/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an arthroscopy, after deploying one (1) q-fix knotless anchor the surgeon checked the shuttling suture to ensure it moved smoothly.During the check, fraying was noted on one limb of the suture.When attempted to pass the shuttling suture, it broke before the repair suture could be loaded.The original anchor remains in the patient's bone.The surgeon used a different hole placement for the backup device.No void was left.The procedure was resumed, with a non-significant delay, using an equivalent s+n backup.No additional anesthesia was required.No further complications were reported, patient status is fine.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that packaging and storage requirements are specified, knot pull strength should be certified and each shipment must be accompanied by the manufacture's certificate of conformance.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.